MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO-14 STRAIGHT 200-35CM; WIRE, GUIDE, CATHETER

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO-14 STRAIGHT 200-35CM; WIRE, GUIDE, CATHETER
Catalog Number M00313010
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/17/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during procedure at the left internal carotid artery (ica) aneurysm, the subject guidewire broke.Additional information received on (b)(6) 2025 states that the patient had a direct bleed during the procedure.No additional information is available.
 
Additional Manufacturer Narrative
Section c2/d10 concomitant products grid - added.Section b1 adverse event/product problem - corrected - no adverse event and product problem only product problem.Section b5 executive summary - updated.Section h1 type of reportable event - corrected from serious injury to malfunction.Section f10 / h6 clinical signs code grid - health effect - clinical code - updated.Section f10 / h6 health impact code grid - health effect - impact code - updated.
 
Event or Problem Description
It was reported that during procedure at the left internal carotid artery (ica) aneurysm, the subject guidewire broke.Additional information received on (b)(6) 2025 states that the patient had a direct bleed during the procedure.No additional information is available.Update: it was reported that during a procedure at the left internal carotid artery (ica) aneurysm, the distal of the subject guidewire broke.The subject guidewire tip detached from the remainder of the guidewire while attempting to cross the giant aneurysm using torque.Additional information received on 12-may-2025 indicated that the adverse event was not related to the subject guidewire.The physician noted: ¿the aneurysm size was large, and these cases carry a high risk of rupture.¿ the procedure was successfully completed the following day using a stent and coiling.No further information is available.
 
Additional Manufacturer Narrative
Based on the results of the dhr (device history record) review, there is no indication that the subject device, labeling or packaging failed to meet its specifications when released.The subject device was not available; therefore, a visual inspection as well as a functional evaluation could not be performed.The reported event cannot be confirmed, and it cannot be confirmed that the subject device met specification, as the subject device was not returned.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.It was reported that the patient had a direct bleed during the procedure.The procedure was successfully completed two days later.The physician believes the incident occurred due to extreme tortuosity with excessive torque being applied to the subject device during the navigation in order to get distal entry into the normal vessel to deploy the flow diverter stent.Additional information received identified that the patient¿s anatomy was severely tortuous and this most likely contributed to the reported event.It is most likely that the subject device experienced difficulties during navigation through the patients tortuous anatomy, which may have led to difficulties while torqueing the subject device and subsequent the subject device fractured.An assignable cause of procedural factors will be assigned to the reported event, as the issue is associated with a product that meets stryker design and manufacture specifications and was used in according with the dfu but due to procedural and/or anatomical factors during use, the product performance was limited.
 
Event or Problem Description
It was reported that during procedure at the left internal carotid artery (ica) aneurysm, the subject guidewire broke.Additional information received on 16-apr-2025 states that the patient had a direct bleed during the procedure.No additional information is available.Update: it was reported that during a procedure at the left internal carotid artery (ica) aneurysm, the distal of the subject guidewire broke.The subject guidewire tip detached from the remainder of the guidewire while attempting to cross the giant aneurysm using torque.Additional information received on 12-may-2025 indicated that the adverse event was not related to the subject guidewire.The physician noted: ¿the aneurysm size was large, and these cases carry a high risk of rupture.¿ the procedure was successfully completed the following day using a stent and coiling.No further information is available.

Brand Name
SYNCHRO-14 STRAIGHT 200-35CM
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer (Section G)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key21875313
Report Number3012931345-2025-00082
Device Sequence Number15645525
Product Code DQX
UDI-Device Identifier07613252186922
UDI-Public(01)07613252186922(17)251111(10)0000585058
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K002907
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/11/2025
Device Catalogue NumberM00313010
Device Lot Number0000585058
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/14/2025
Supplement Date Received by Manufacturer05/12/2025
07/10/2025
Initial Report FDA Received Date04/21/2025
Supplement Report FDA Received Date06/03/2025
07/22/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/13/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PHENOM 27 MICROCATHETER (NON-STRYKER).
Outcome Attributed to Adverse Event Other;
Patient SexUnknown